Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 13, 2014, 2:20 PM EDT for 18 counties in Georgia; 8 counties in Florida; Coffee County, Dale County, Geneva County, Alabama. It took effect at Mar 14, 2014, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 2:20 PM EDT (18:20 UTC)
- In effect from
- Mar 14, 2014, 2:00 AM EDT
- Expired
- Mar 14, 2014, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
All 29 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Dougherty County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Mitchell County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -312 m²/s²
- 0-3 km storm-relative helicity
- -173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS72 KTAE 131820 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT THU MAR 13 2014 ...FREEZE WARNING FOR MUCH OF THE FLORIDA BIG BEND AND PORTIONS OF SOUTH GEORGIA AND SOUTHEAST ALABAMA TONIGHT AND EARLY FRIDAY... .AS WINDS BECOME CALM THIS EVENING...CLEAR SKIES AND A COOL DRY AIRMASS WILL COMBINE TO ALLOW TEMPERATURES TO FALL QUICKLY AFTER SUNSET. LOWS WILL BE AROUND FREEZING BY DAWN...BUT THE DURATION WILL BE 4 HOURS OR LESS. FROST IS ALSO LIKELY...EVEN IN LOCATIONS WHERE TEMPERATURES ABOVE THE GROUND STAY ABOVE FREEZING. ALZ065-066-068-FLZ016>019-026>029-034-GAZ124>131-144>148-157>161- 141200- /O.NEW.KTAE.FZ.W.0004.140314T0600Z-140314T1200Z/ COFFEE-DALE-GENEVA-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-TERRELL- DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...GENEVA...HARTFORD...SAMSON...SLOCOMB...MALVERN... QUINCY...CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY... MIDWAY...MAYO...CROSS CITY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 220 PM EDT THU MAR 13 2014 /120 PM CDT THU MAR 13 2014/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY. * TEMPERATURE...FREEZING TEMPERATURES FOR UP TO 4 HOURS...FROM 5 AM TILL 9 AM. LOWS UPPER 20S TO LOWER 30S. * IMPACTS...MAIN IMPACTS TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOURNIER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 13, 9:35 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 13, 9:35 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EDT Thu Mar 13 2014
.Near Term [Today]...
The 8 am EDT regional surface analysis showed the cold front that
passed through our region last night in South FL, with a high
pressure ridge (centered over LA) building east along the Gulf
Coast. Despite plenty of sun, highs will still be below average in
the lower to mid 60s. Gusty winds this morning will gradually
diminish later this afternoon.
&&
.Aviation...
[Through 12Z Friday]...Unrestricted vis and cigs are expected
through Friday. Gusty north winds this morning will gradually
subside later this afternoon, with calm winds expected overnight.
&&
.Prev Discussion [319 AM EDT]...
.Short Term [Tonight Through Saturday]...
After a somewhat unseasonably cool day today, the ridge of high
pressure responsible will settle in just to the north of our region.
With clear skies and light winds, this will set the stage for good
radiational cooling conditions, with low temperatures approaching
the freezing mark in some locations away from the coast. However, we
do not believe that durations of any temps that are freezing or
possibly slightly below will be long enough to warrant a freeze
warning at this time, but areas of frost are certainly likely across
a good portion of the interior. Should this change and the model
guidance trend lower, then a freeze warning may need to be
considered later today. On Friday, high temps will recover back
towards more typical readings for this time of year, into the upper
60s to the lower 70s, except for the immediate coast where the cool
Gulf surface water will limit highs to the mid 60s. Low temps will
moderate into the lower to middle 40s on Friday night, with highs
generally in the lower to middle 70s on Saturday. However, a low
pressure system beginning to approach the region from the west will
bring an increase in cloud cover and slight rain chances along with
it, but the higher chances for rain with this system will hold off
until the extended portion of the fcst.
.Long Term [Saturday Night Through Wednesday]...
Both the Euro and GFS indicate the next system will affect the
area around Sunday with an increased chance for rain. Dynamics
and instability look like they could be sufficient for some
isolated thunderstorms as well. The system is expected to be
progressive and clear out on Monday with dry conditions returning
afterward. Seasonal temperatures are expected.
.Marine...
The strong Small Craft Advisory winds that have developed across the
coastal waters overnight behind the cold frontal passage will
gradually diminish from north to south over the marine area today.
These winds (and corresponding seas) should drop below advisory
levels across the nearshore zones this morning and the offshore
zones this afternoon. Thereafter, generally light to moderate winds
and seas are expected for the remainder of the forecast period.
.Fire Weather...
Relative humidity values will drop into the upper teens to lower 20s
across the region today. In Georgia and Florida, fuel moisture and
ERC values will not meet red flag criteria. For our southeast
Alabama zones, we will see marginal red flag conditions with
relative humidity values less than 25 percent around 4 hours. On
Friday, we expect marginal red flag conditions once again for
southeast Alabama, otherwise, no concerns for Georgia and Florida.
Over the weekend, relative humidity will increase and remain above
critical thresholds through the rest of the period.
.Hydrology...
Recent rainfall amounts generally ranged from a quarter to a half
inch across the CWA, which will have little effect on area rivers
which should remain below flood stage through the weekend. Several
locations along the Apalachicola River and the Ochlockonee are at
bankfull, but no significant impacts are expected. This could change
depending on the next rainfall event which is expected to impact the
region mainly on Sunday into Monday.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 64 33 70 42 73 / 0 0 0 0 20
Panama City 62 40 67 51 70 / 0 0 0 10 30
Dothan 62 35 69 45 71 / 0 0 0 10 30
Albany 62 33 69 42 72 / 0 0 0 0 20
Valdosta 62 34 72 42 76 / 0 0 0 0 20
Cross City 65 32 71 44 77 / 0 0 0 10 20
Apalachicola 62 41 65 50 69 / 0 0 0 0 20
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 AM EDT this morning for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Coastal waters from Apalachicola
to Destin FL out 20 NM.
Small Craft Advisory until 2 PM EDT this afternoon for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...FOURNIER
SHORT TERM...GOULD
LONG TERM...DVD
AVIATION...FOURNIER
MARINE...GOULD
FIRE WEATHER...BARRY
HYDROLOGY...BOLDEN/GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:01 AM EDT | Small Craft Advisory | TAE | 10 hr | |
| Mar 13, 10:16 AM EDT | Rip Current Statement | TAE | Gulf | 9 hr |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in Florida, 2014Freeze Warnings in Alabama, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.